Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 226, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 30, 2004, 3:46 AM CDT for Comal County, Hays County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 3:46 AM CDT (08:46 UTC)
- Expired
- Jun 30, 2004, 7:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Comal County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 30 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 300850
FFWSAT
TXC091-209-301245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
346 AM CDT WED JUN 30 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
HAYS
COMAL
* UNTIL 745 AM CDT
* AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 7 MILES SOUTHWEST OF
WIMBERLEY...MOVING NORTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE WOODCREEK...SPRING BRANCH...
SMITHSON VALLEY...KYLE...FISCHER...DRIPPING SPRINGS...DRIFTWOOD AND
CANYON LAKE DAM.
RADAR ESTIMATED SHOWERS AND THUNDERSTORMS PRODUCING RAINFALL RATES
UP TO 1.25 INCHES PER HOUR.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 2981 9855 2974 9836 2964 9829 2979 9803
3002 9778 3032 9816 3002 9827
$$1 follow-up statement
000
WGUS74 KEWX 301217
FFSSAT
TXC091-209-301245-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
715 AM CDT WED JUN 30 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 745 AM CDT FOR COMAL AND
HAYS COUNTIES...
AT 713 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS PRODUCING RAINFALL RATES ON ONE QUARTER INCH PER HOUR...
MOVING NORTHEAST AT 20 MPH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL EARLIER THIS MORNING WILL CAUSE
CONTINUED FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND
UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 2981 9855 2974 9836 2964 9829 2979 9803
3002 9778 3032 9816 3002 9827
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:42 AM CDT, 4 minutes earlier.
Area forecast discussion, Jun 30, 3:42 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 AM CDT WED JUN 30 2004 .DISCUSSION... THE BAD NEWS IS THAT IT WILL REMAIN WET...VERY WET...FOR THE NEXT 12-24 HOURS. HIGH POPS (80-100) CENTRAL AND EAST TODAY...DECREASING TO 30 OUT WEST IN VAL VERDE COUNTY. RIVER FLOODING WILL CONTINUE OUT WEST TODAY...WITH ONGOING RAIN POSSIBLY LEADING TO MAJOR FLOODING ON THE SABINAL AND FRIO RIVERS. FLASH FLOODING WILL CONTINUE TO BE A THREAT AS WELL...UNFORTUNATELY CONCENTRATING OVER THE AUSTIN-SAN ANTONIO INTERSTATE 35 CORRIDOR THIS MORNING AND AFTERNOON. THE GOOD NEWS IS THAT THE SYNOPTIC PATTERN WILL UNDERGO SIGNIFICANT CHANGES OVER THE NEXT 24-48 HOURS THAT WILL LEAVE SOUTH CENTRAL TEXAS HOT AND DRY FROM FRIDAY THROUGH THE JULY 4TH WEEKEND. AN UPPER RIDGE OF HIGH PRESSURE WILL BUILD AND BECOME CENTERED OVER NORTHEAST MEXICO. THE STORM TRACK WILL THEN SHIFT NORTH AND EAST OUT OF THE AREA. WILL HOLD ONTO MINIMAL POPS (10-20) FOR SOME OF OUR NE COUNTIES THU NIGHT THROUGH FRIDAY NIGHT TO COVER POSSIBLE MCS EVOLUTION AND TRACK FROM NORTH TEXAS IN NW FLOW ALOFT. OTHERWISE...WILL GO POPLESS GIVEN HIGHER CONFIDENCE IN LATEST ECMWF SOLUTION OVER WEAKER RIDGE GFS SOLUTION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 85 75 92 76 / 90 40 20 20 AUSTIN BERGSTROM INTL AIRPORT 84 72 93 73 / 90 40 20 20 DEL RIO INTL AIRPORT 91 75 96 75 / 30 10 10 0 SAN ANTONIO INTL AIRPORT 83 75 92 75 / 100 30 20 0 && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH IN EFFECT THRU 4 PM. && 11/03/JB
Hazardous weather outlook, Jun 29, 6:00 AM CDT, 21 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CDT TUE JUN 29 2004 TXZ171>173-183>194-202>209-217>225-228-301100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 600 AM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTY HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON. A VERY MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT...GRADUALLY SPREADING FROM WEST TO EAST ACROSS SOUTH CENTRAL TEXAS. HEAVY RAINFALL MAY CAUSE FLOODING. ADDITIONAL RAINFALL AMOUNTS WILL AVERAGE 1 TO 3 INCHES ARE LIKELY WITH ISOLATED AMOUNTS OF UP TO 6 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE FLASH FLOOD WATCH WILL EXTEND THROUGH WEDNESDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE. HEAVY RAINFALL MAY CAUSE FLOODING WEDNESDAY. THE WEATHER PATTERN IS EXPECTED TO CHANGE THURSDAY LEADING TO LOWER CHANCES OF RAINS FRIDAY INTO THE FOURTH OF JULY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:23 PM CDT | Flash Flood Warning | EWX | Atascosa, Bastrop, Caldwell, Comal, Frio, Guadalupe and 8 more | 112 min |
| Jun 29, 11:37 PM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 3 hr |
| Jun 30, 12:38 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 4 hr |
| Jun 30, 2:24 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| Jun 30, 3:24 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 6 hr |
| Jun 30, 4:13 AM CDT | Flash Flood Warning | EWX | Guadalupe | 4 hr |
| Jun 30, 4:40 AM CDT | Flash Flood Warning | EWX | Bandera | 4 hr |
| Jun 30, 4:50 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 4 hr |
| Jun 30, 4:54 AM CDT | Flash Flood Warning | EWX | Zavala | 4 hr |
| Jun 30, 6:30 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| Jun 30, 7:00 AM CDT | Flash Flood Warning | EWX | Frio | 4 hr |
| Jun 30, 7:43 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Hays | 4 hr |
| Jun 30, 8:25 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar | 3 hr |
| Jun 30, 8:39 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Karnes and 2 more | 4 hr |
| Jun 30, 9:06 AM CDT | Flash Flood Warning | EWX | Guadalupe, Wilson | 2 hr |
| Jun 30, 12:50 PM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Karnes, Lavaca | 3 hr |
| Jun 30, 1:36 PM CDT | Flash Flood Warning | EWX | Gonzales | 2 hr |
| Jun 30, 3:04 PM CDT | Flash Flood Warning | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays, Wilson | 3 hr |
| Jun 30, 3:14 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 6 more | 3 hr |
| Jun 30, 3:36 PM CDT | Flash Flood Warning | EWX | Atascosa | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.